There are rare reports of association between hepatitis C virus (HCV) infection and dermatomyositis although cause and effect remains to be proven. We present a clinical case with a probable cause and effect association between these two entities. A 71-year-old woman developed an erythematous exanthem with pruritic and scaly lesions located at the torso and upper limbs associated with heliotrope and Gottron's papules. At the same time, she notice a significant loss of muscular strength. Skin and muscular biopsies made the diagnosis of dermatomyositis and the patient started with prednisolone (60 mg/day) with poor symptoms control. Paraneoplastic syndrome, HIV, hepatitis B virus and syphilis infections were excluded. HCV serology was positive, with a viral load of 58 159 IU/mL (genotype 1a). Therefore, the patient underwent a 12-week treatment with grazoprevir 100 mg and elbasvir 50 mg achieving a sustained virological response with regression of skin lesions and complete recovery of muscular strength (photodocumented before/after treatment). Additionally it was possible to reduce prednisolone dosage to 5 mg/day.
- Hepatitis C